• Does anyone have any experience with Sylatron?

    Asked by SaGonzalez on Tuesday, March 12, 2013

    Does anyone have any experience with Sylatron?

    My doctors just told me that they would be changing my treatment to Sylatron. I have been on regular Interferon treatment schedule, sub-q shots three times a week, and this new treatment is only given once a week. I am relieved about only having an injection once per week but nervous because I don't know what to expect as far as side effects. Was wondering if anyone has had any experience with Sylatron and would like any advice they can offer.

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar
      nancyjac

      I haven't taken it myself, but since you haven't received any other answers, I thought I would provide http://www.drugs.com/sfx/sylatron-side-effects.html which addresses side effects for Sylatron.

      over 4 years ago
    • carm's Avatar
      carm

      SaGonzalez,
      Actually Sylatron is just Interferon Alfa 2b, its just pegulated so that it stays in the system longer hence the once a week injection so the side effects are less sporatic and the drug is more stable. Interferon Alfa 2b has been on the market since the late 90's and is often used in the treatment of melanoma. It was just remarketed under a different name when it became pegulated, which means they added polyethylene glycol (same stuff in anti freeze) to the protein. Best of luck, Carm RN.

      over 4 years ago
    • SaGonzalez's Avatar
      SaGonzalez

      Thank you nancyjac and carm. I am hoping that I will adjust better to this form of Interferon. Thanks again guys I really appreciate all of the help I can get. :)

      over 4 years ago
    • scl1979's Avatar
      scl1979 (Best Answer!)

      Hi! I just finished up my year long treatment of weekly Interferon. Here's what I can say about side effects: I took my injection on Friday night after work and I was pretty much "out for the count" until Saturday evening. I had light fever, soreness, burning eyes, and slight nausea. This lasted until about Wednesday and then I would begin to recover.
      I just want to say that I know this is hard, but YOU CAN DO IT. I am 34, a mother, a wife and a new school teacher. I was able to complete most of the yearly treatment. You just have to keep moving forward and doing it. It is not forever. I am 4 months out and feel pretty much back to my normal self. I look back on last year and I am so proud of myself. Please message me if you want to talk. YOU GOT THIS!!!!

      over 4 years ago
    • Sisser72's Avatar
      Sisser72

      I am on sylatron, I have had a hard time with my injections (i.e. loss of appetite, vision changes, headaches oh and the neuropathy in my hands and feet) How are you doing with yr treatments?

      about 4 years ago
    • SaGonzalez's Avatar
      SaGonzalez

      scl1979 thanks for the encouragement...Sisser72 I have been having a hard time with the injection as well. I do have nausea, chills, body aches and little to no energy...basically feels like a bad flu. The chills and achiness subside after a couple of days. The biggest problem I am having with the treatment is the effect it is having on my liver. My liver function numbers are elevated and am having more tests done on my liver now. It doesn't help that the only thing I can take for pain or discomfort is Tylenol. I am sure it is due to the treatments and will hopefully be done in August...counting down the days!

      about 4 years ago
    • Sisser72's Avatar
      Sisser72

      I notice that when I drink a TON of water, the side effects are less. Plus I'll go and get fluids a few days after I take my shot. I've been on sylatron going on 7 mths. now. My doc. Has had to either lower my doses or put me on breaks from them occasionally.
      I have seriously contemplated stopping sylatron..... But then I scare myself back to taking it. Doc. says the alternative Interferon has even more side effects!! I can't imagine having MORE of those....
      My oncologist put me on a pain killer due to pounding headaches. I was just taking Tylenol for my pain but it was'nt working as well after taking it every single day. I swear when I think of taking even 1 more Tylenol I want to vomit.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.